MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TA; STAPLE, IMPLANTABLE
Model Number TA4535L
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hartman procedure, on the rectum, the device did not fire.They were not able to perform full, complete squeezes of the handle.The handle does not return to the open position following the first full squeeze.The handle remained in the closed position following the second complete squeeze.They fired the instrument and that worked fine, then reload the stapler with a new reload, when they closed the instrument this time the handle did not pull back again so they could not do the second squeeze or firing.They changed the reload and tried again, but the same result, the handle did not pull back after the first closer, so the instrument could not be fired again.They solved the situation by using a new instrument.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The first 3.5mm single-use loading unit (sulu) was received fully fired.The clinical instrument was received.There were no visual or functional abnormalities noted during pmv testing.The loading unit was reset, reloaded into the clinical instrument and cycled with acceptable results.The second 3.5mm single use loading unit (sulu) was received with a full staple complement.Functionally, the clinical instrument and sulu were applied to test media with proper staple formation.However, the reported condition can occur when the user mistakes the tactile pre-clamp feature for the full firing stroke.This feature allows the handle to be released, without returning to its original position, for final positioning of the tissue.After the tissue is properly positioned, the handle stroke must be continued to full clamp position.Staples will only fire after the fully clamped handle returns to its original position and is squeezed a second time.Pmv was unable to confirm the reported condition during the evaluation.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7700359
Report Number1219930-2018-03907
Device Sequence Number921034
Product Code GDW
UDI-Device Identifier10884521043169
UDI-Public10884521043169
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA4535L
Device Catalogue NumberTA4535L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/06/2018
08/08/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/22/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1